MAUDE Adverse Event Report: SYNTHES GMBH 2.0MM CANNULATED DRILL BIT/QC 150MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, PNEUMATIC POWERED & ACCESSORY/ATTACHMENT

SYNTHES GMBH 2.0MM CANNULATED DRILL BIT/QC 150MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, PNEUMATIC POWERED & ACCESSORY/ATTACHMENT
Catalog Number 310.221
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from colombia reports an event as follows: it was reported that during a procedure on (b)(6) 2023, the drill bit in question was found to have split when it was removed from the guide.No fragments were generated.There was no reported adverse impact to the patient.The surgery was completed successfully with no surgical delay using another drill bit of the same type.No further information is available to report.This report is for a 2.0mm cannulated drill bit/qc 150mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2: additional procodes: gfa, hwe, gff.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: initial reporter is a synthes employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: part: 310.221 lot: f-26083 manufacturing site: werk villmergen logistik release to warehouse date: 24 january 2019 expiration date: n/a supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was not returned to depuy synthes, however photos were provided for review.The photographs were reviewed, however the image quality is poor and no observations pertaining to the nature of the reported event could be identified.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed for the 310.221, drill bit ø2/1.15 cann l150/48 3flute f/ as the photographs attached are insufficient to draw a conclusion about the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM CANNULATED DRILL BIT/QC 150MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, PNEUMATIC POWERED & ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17842664
Report Number8030965-2023-12354
Device Sequence Number7173805
Product Code HSZ
UDI-Device Identifier10886982186232
UDI-Public(01)10886982186232
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.221
Device Lot NumberF-26083
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown